Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

May 28, 2021Garden County, Nebraska

NWS North Platte, NE issued this special weather statement at May 28, 2021, 11:50 PM MDT for Garden County, Nebraska. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2021, 11:50 PM MDT (05:50 UTC)
Expired
May 29, 2021, 12:30 AM MDT
In force
40 min
Issued by
NWS North Platte, NE

County Garden County, NE

The radar

The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

744 
WWUS83 KLBF 290550
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
1150 PM MDT Fri May 28 2021
 
NEZ022-290630-
Garden NE-
1150 PM MDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 1230
AM MDT...

At 1149 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of The Intersection Of Highway 385 And 92, or 28 miles
northwest of Oshkosh, moving east at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lisco, Crescent Lake National Wildlife Refuge, Richardson Lake,
Mumper, Rackett, Dogtown Flats, Deer Lake, Adams Flats, Britton Lake
and Sugar Loaf Hill.

LAT...LON 4185 10213 4147 10214 4150 10264 4174 10264
      4175 10267 4177 10268 4180 10267
TIME...MOT...LOC 0549Z 263DEG 32KT 4166 10277 

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at May 28, 9:54 PM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 28, 9:54 PM MDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1054 PM CDT Fri May 28 2021

.SHORT TERM...(This evening through Saturday night)
Issued at 302 PM CDT Fri May 28 2021

Currently over Nebraska is some low amplitude upper level shortwave
ridging, and a corresponding sfc high centered over Ontario. Just
off to the west is an area of low pressure over Montana, with a
corresponding warm front. The CWA is left in resultant SE flow at
the sfc, which is advecting in some light moisture from the Gulf at
lower levels. This is allowing PWATs to reach between .5-.75", which
is a bit "drier" than as of late, but still enough moisture for
possible precipitation this evening. As the warm front nears the
Panhandle late tonight, some light FGEN at 850mb will kick off
precipitation in the Panhandle. Lift is pretty weak, so only
expecting isolated to scattered showers, with QPF around a quarter
inch or less. As for severe potential, instability looks pretty
sparse. At best there may be some gusty to strong winds with 0-6km
shear around 40kts with this expected to remain west of the forecast
area.

The area of sfc low pressure will continue to advance ESE during the
day tomorrow, and drag the warm front through the CWA as it does. As
such, expecting precip chances to increase throughout the day
tomorrow and into tomorrow night. By this time, the continued
moisture advection leads to increased moisture, with PWATs up to an
inch or so. Expecting additional rainfall amounts around or under
.5" tomorrow. For severe potential, it looks like most of the threat
will stay to the SSW as instability still looks limited. As with the
previous fcst, still seeing some models that have 700-500mb lapse
rates up to 8C/km, so cannot rule out the possibility of strong to
severe storms, but confidence is low given other factors are
lacking.

As for temps in the short term, most locations will remain mostly
cloudy, limiting daytime heating tomorrow. Highs will struggle to
get into the 60s across the region. For both tonight and tomorrow
night, the clouds will provide some insolation and lows will only
drop into the upper 40s to lower 50s.

.LONG TERM...(Sunday through Friday)
Issued at 302 PM CDT Fri May 28 2021

The threat for precipitation will linger across the area Sunday
into Sunday night with a good chance for additional precipitation,
especially over the southern half of the forecast area. Lift will
remain favorable through Sunday evening before shifting mainly
south of the area. The H5 trough, promoting the lift, will begin
to lift east into the upper midwest Monday. At the same time, a
southern stream trough will track from the southern Rockies into
the southern plains. This will focus the main threat for
precipitation south of the area in Kansas. Ridging aloft, will
begin to build into the intermountain west on Tuesday. Downstream
of this feature, elevated mid level warm air advection may lead to
showers and thunderstorms Tuesday night. Low level moisture is
meager at this time, so will keep pops low with this forecast
package. Ridging will transition east to the plains Wednesday and
Thursday with highs reaching into the 70s and lower 80s. This will
be followed by mid to upper 80s for Friday. Late Friday, a
shortwave trough of low pressure will approach the central and
northern Rockies. Low level moisture will be decent toward the end
of the week to support thunderstorms and will initiate these in
the forecast Friday afternoon in the west.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1050 PM CDT Fri May 28 2021

Low clouds will build in during the overnight hours, dropping from
VFR to MVFR and potentially even IFR at LBF. Light rain showers
moving out of the Panhandle will approach LBF and VTN around
sunrise with highest confidence in impacts at LBF though this will
be brief. Expect MVFR to persist through the daytime before
dropping again in the evening to IFR with the redevelopment of
scattered showers and potentially weak thunderstorms though have
left mention out for now and covered with VCSH given limited
coverage expected.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Buttler
LONG TERM...Buttler
AVIATION...NMJ
Hazardous weather outlook, May 28, 2:49 PM MDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service North Platte NE
349 PM CDT Fri May 28 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-292100-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
349 PM CDT Fri May 28 2021 /249 PM MDT Fri May 28 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered showers and thunderstorms are possible later this
evening across the Sandhills into southwest Nebraska. At this
time, no severe weather is expected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Rain and thunderstorms are likely Saturday and again Sunday, with
the best potential being south of Interstate 80. Though the threat
for severe weather is low, a few storms may be capable of small
hail and gusty winds. Prolonged rain chances over the same
locations may lead to heavy rainfall and the threat for localized
flooding.

Additional rain and thunderstorm chances exist Monday through
Thursday. At this time, the threat for severe weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, May 28, 11:50 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1150 PM MDT Fri May 28 2021

NEZ022-290630-
Garden NE-
1150 PM MDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 1230
AM MDT...

At 1149 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles east of The Intersection Of Highway 385 And 92, or 28 miles
northwest of Oshkosh, moving east at 35 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Lisco, Crescent Lake National Wildlife Refuge, Richardson Lake,
Mumper, Rackett, Dogtown Flats, Deer Lake, Adams Flats, Britton Lake
and Sugar Loaf Hill.

LAT...LON 4185 10213 4147 10214 4150 10264 4174 10264
      4175 10267 4177 10268 4180 10267
TIME...MOT...LOC 0549Z 263DEG 32KT 4166 10277

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 12:46 AM MDTSpecial Weather StatementLBFSheridan44 min
May 29, 2:29 AM MDTSpecial Weather StatementLBFDeuel46 min
May 29, 3:04 AM MDTSpecial Weather StatementLBFKeith26 min
May 29, 3:28 AM MDTSpecial Weather StatementLBFKeith47 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.